Alert archive / Nebraska / Wind Chill Advisories in 2014
Wind Chill Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Feb 2, 2014, 7:27 AM CST for Custer County, Deuel County, Keith County, Nebraska. It was in force for 107 min.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2014, 7:27 AM CST (13:27 UTC)
- Expired
- Feb 2, 2014, 9:14 AM CST
- In force
- 107 min
- Issued by
- NWS North Platte, NE
Counties Custer County, NE, Deuel County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 98 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250 WWUS43 KLBF 021327 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 727 AM CST SUN FEB 2 2014 ...DANGEROUS WIND CHILL VALUES THIS MORNING... .LIGHT WINDS WILL PRODUCE OCCASIONAL WIND CHILL READINGS LESS THAN 20 BELOW ZERO THIS MORNING. NEZ038-056-057-021600- /O.NEW.KLBF.WC.Y.0006.140202T1327Z-140202T1600Z/ CUSTER-DEUEL-KEITH- INCLUDING THE CITIES OF...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA 727 AM CST SUN FEB 2 2014 /627 AM MST SUN FEB 2 2014/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS MORNING. * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO. * OTHER IMPACTS...FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
954 WWUS43 KLBF 021514 WSWLBF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 914 AM CST SUN FEB 2 2014 ...WIND CHILL ADVISORY CANCELLED... NEZ038-056-057-021615- /O.CAN.KLBF.WC.Y.0006.000000T0000Z-140202T1600Z/ CUSTER-DEUEL-KEITH- INCLUDING THE CITIES OF...BROKEN BOW...CHAPPELL...BIG SPRINGS... OGALLALA 914 AM CST SUN FEB 2 2014 /814 AM MST SUN FEB 2 2014/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES HAVE WARMED...AND DANGEROUS WIND CHILLS ARE NO LONGER A THREAT. $$ TAYLOR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 5:11 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 2, 5:11 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 511 AM CST SUN FEB 2 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 325 AM CST SUN FEB 2 2014 TODAY AND TONIGHT...SOME TRAPPED MOISTURE HAS DEVELOPED IN THE PLATTE VALLEY THIS MORNING PRODUCING A 100 FT CEILING AT NORTH PLATTE. THIS THIN VEIL OF MOISTURE...IF IT PERSISTS...SHOULD MIX OUT AFTER SUNRISE. THE RAP HAS MISPLACED THIS MOISTURE FURTHER NORTH AND WEST ACROSS THE CHEYENNE DIVIDE OVER THE SRN PANHANDLE. SFC OBS SHOW THIS MOISTURE FARTHER SOUTH ACROSS NERN COLO. REGARDLESS...THE RAP MOVES THIS MOISTURE EAST PRESUMABLY THRU SWRN NEB SOUTH OF INTERSTATE 80. ITS POSSIBLE DENSE FOG MAY DEVELOP ALONG AND SOUTH OF THE INTERSTATE BEFORE SUNRISE. WIND CHILL READINGS ARE CLOSE TO -20F ACROSS THE SOUTH. IF WINDS CAN INCREASE THEN A WIND CHILL ADVISORY WOULD BE NEEDED FOR A FEW HOURS THIS MORNING. OTHERWISE...THE ARCTIC HIGH CENTERED OVER THE SNOW FIELD COVERING SWRN NEB...NRN KS AND ERN NEB IS FCST TO MOVE EAST INTO MO/IL BY MONDAY MORNING. A WARM FRONT IS FCST TO DEVELOP ACROSS NRN NEB TONIGHT AHEAD OF A VERY STRONG ARCTIC HIGH RIDGING FROM THE YUKON SOUTH THROUGH THE NRN HIGH PLAINS. CLEAR SKIES ARE EXPECTED ACROSS THE FCST AREA TODAY AND TONIGHT SUPPORTING HIGHS IN THE 20S ACROSS THE SNOW FIELD SOUTH AND 30S ACROSS THE SNOW-FREE NORTH. THE WARM FRONT SHOULD KEEP THE ATM WELL MIXED TONIGHT AND LOWS FOLLOW IN THE SINGLE DIGITS SOUTH TO NEAR 10 ABOVE IN THE NORTH. THE MET GUIDANCE SUGGESTED SUBZERO LOWS TONIGHT ACROSS THE SOUTH BUT THIS HAS BEEN SET ASIDE FOR NOW. THE GEM REGIONAL MODEL SHOWS LOWS IN THE SINGLE DIGITS AND THIS MODEL HAS BEEN VERIFYING THE BEST WITH THE ONGOING TEMPERATURE FORECAST EARLY THIS MORNING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 325 AM CST SUN FEB 2 2014 12Z MONDAY AND BEYOND. THE FORECAST CONCERNS IN THE EXTENDED PERIODS ARE BITTERLY COLD TEMPERATURES AND THE POTENTIAL FOR SNOW LATE MONDAY THROUGH EARLY WEDNESDAY AND POSSIBLY AGAIN LATE WEEK INTO THE WEEKEND. MONDAY...THE MODELS ARE CONTINUING TO ADVERTISE MOISTURE RETURN IN ADVANCE OF A SOUTHERN STREAM TROUGH ADVANCING ACROSS THE DESERT SOUTHWEST. ISENTROPIC UPGLIDE AND OMEGA ASSOCIATED WITH A 140KT UPPER JET MAY TRIGGER SNOW PRODUCTION BY AFTERNOON...SPREADING FROM SOUTHWEST TO NORTHEAST NEBRASKA. HOWEVER A BETTER PRECIPITATION SIGNAL IS SHOWN EARLY ON TUESDAY AS DPVA ASSOCIATED WITH THE SOUTHERN STREAM WAVE SPREADS EAST NORTHEAST AND EJECTS ACROSS THE SOUTHERN PLAINS. SNOW IS EXPECTED TO BECOME WIDESPREAD AFTER DAYLIGHT WITH THE HIGHEST CHANCES REMAINING ALONG OUR SOUTHERN BORDERS. WILL CONTINUE TO TREND THE POP FORECAST UPWARD WITH THIS FORECAST PACKAGE...WITH 50-60% POPS ALONG AND SOUTH OF I80 TUESDAY. DESPITE THE INCREASE IN POPS...WILL NOT VENTURE MUCH HIGHER WITH EXPECTED QPF AS MODEL CONSENSUS INDICATES ~0.15" ACROSS OUR SOUTH...AND LESS THAN A TENTH OF AN INCH FOR THE NORTHERN SANDHILLS. SNOW PRODUCTION WILL BE ABOVE CLIMO NORMS AS PROXIMITY SOUNDINGS INDICATE A DEEP DENDRITIC GROWTH ZONE...SO DESPITE SOMEWHAT LIMITED MOISTURE...A FEW INCHES OF SNOW MAY BE POSSIBLE GIVEN A 15:1 /OR HIGHER/ SLR. FORCING SPREADS TO THE EAST EARLY WEDNESDAY WITH ONLY LIGHT SNOW REMAINING...WILL LIMIT POPS TO LOW END CHANCE DURING THE DAY. BEYOND WEDNESDAY PRECIPITATION CHANCES BECOME LIMITED TO OUR FAR SOUTHWEST WITH THE UPPER LEVELS TRANSITIONING TO ZONAL. THERE IS HOWEVER A BETTER PRECIPITATION SIGNAL LATE IN THE WEEK/EARLY NEXT WEEKEND WITH THE DEVELOPMENT OF THE NEXT WESTERN CONUS TROUGH. BOTH THE EC AND GFS...WITH SUPPORT FROM THE ENSEMBLES SUPPORT THIS LATE WEEK SYSTEM...THUS SLIGHT CHANCE POPS ARE WARRANTED FOR NOW. CONCERNING TEMPERATURES...ARCTIC AIR BEHIND A STRONG COLD FRONT WILL INFILTRATE THE REGION LATE MONDAY AND REMAIN THROUGH MUCH OF THE EXTENDED PERIODS. TUESDAY WILL BE MUCH COLDER AS H85 TEMPERATURES FALL TO MINUS 20 OR COLDER FOR MUCH OF THE REGION. HIGHS SHOULD TOP OUT ONLY IN THE TEENS...WITH THE POTENTIAL OF SINGLE DIGIT HIGHS FOR OUR NORTH. COLDER YET FOR WEDNESDAY WITH ALL LOCATIONS ACROSS THE FORECAST AREA STRUGGLING TO REACH THE UPPER SINGLE DIGITS. HIGHS THURSDAY AND FRIDAY WILL WARM A FEW DEGREES EACH DAY AS WEAK RETURN FLOW TRIES TO BECOME ESTABLISHED ACROSS THE HIGH PLAINS. LOWS WEDNESDAY...THURSDAY AND QUITE POSSIBLY FRIDAY MORNING SHOULD BE BELOW ZERO AS THE ARCTIC HIGH SETTLES ACROSS THE HIGH PLAINS. NOTE THAT IF ADDITIONAL FRESH SNOW WERE TO ADD TO THE SNOWPACK...THE DETERMINISTIC GUIDANCE WOULD BE ANOMALOUSLY TOO WARM...THIS MAY BE A CASE WHERE SOME LOCATIONS SEE THE COLDEST READINGS OF THE SEASON. WITH THE BITTERLY COLD TEMPERATURES EXPECTED DURING THE OVERNIGHT ANY AMOUNT OF WIND WOULD ALLOW FOR CRITICALLY LOW WIND CHILL READINGS. WIND CHILL ADVISORIES MAY BE NEEDED WEDNESDAY AND THURSDAY MORNING. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING) ISSUED AT 511 AM CST SUN FEB 2 2014 VFR IS EXPECTED ALL AREAS TODAY AND TONIGHT. ARCTIC HIGH PRESSURE WILL MOVE EAST INTO ILLINOIS WITH LOW PRESSURE FORMING OVER THE CNTL HIGH PLAINS EAST INTO WRN NEB. GENERALLY CLEAR SKIES ARE EXPECTED ACROSS THE FCST AREA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...CDC LONG TERM...JACOBS AVIATION...CDC
Hazardous weather outlook, Feb 2, 4:10 AM CST, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 410 AM CST SUN FEB 2 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-031015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 410 AM CST SUN FEB 2 2014 /310 AM MST SUN FEB 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. WIND CHILL READINGS WILL APPROACH 20 BELOW ZERO IN SOME AREAS FOR A FEW HOURS THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. VERY COLD WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. WIND CHILL READINGS COULD APPROACH OR EXCEED 20 BELOW ZERO AT NIGHT AND EACH MORNING WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
Nearby
Wind Chill Advisories in Nebraska, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.